Thunderstorm Wind, Marion
- When
- May 20, 8:30 PM CST
- Where
- Marion County, South Pittsburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.033, -85.700
A few trees were reported down on state route 156 near South Pittsburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down on state route 156 near South Pittsburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 20, 8:20 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1020 PM EDT SAT MAY 20 2006 STORMS CONTINUE ACROSS SOUTHERN PARTS OF AREA. STILL QUITE UNSTABLE...BUT SEVERE STORMS ARE BECOMING MORE AND MORE CONFINED FARTHER AND FARTHER SOUTH EACH HOUR. LOW TEMPS LOOK LIKE THEY WILL BE OKAY. RIGHT NOW DEW POINT TOO HIGH FOR LOW TEMPS...BUT AS FRONTAL BOUNDARY SAGS SOUTHWARD DEW POINT SHOULD DRY UP ENOUGH TO ALLOW MORE COOLING. THINK THAT FRONT IS FARTHER NORTH EAST OF THE PLATEAU. SO DEVELOPMENT OF ADDITIONAL CONVECTION NORTH OF KCHA HAPPENING. DONT THINK THERE WILL BE MUCH DEEP CONVECTION OF ANY CONSEQUENCE ANY FARTHER NORTH THAN THIS AREA...THAT IS...MAINLY SOUTHERN TWO TIERS OF COUNTIES IN TN. ALSO WOULD EXPECT THIS AREA OF POTENTIAL TO DIMINISH NORTH TO SOUTH OVER THE NEXT COUPLE OF HOURS. ALTHOUGH NIGHTTIME COOLING NOW OCCURRING...UPPER LEVEL DISTURBANCE TO THE NORTH HELPING TO COOL MID LEVELS TO KEEP CONDITIONS UNSTABLE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT SAT MAY 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 440 AM EDT (340 AM CDT) SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...A CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE SOUTHERN HALF OF TENNESSEE AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING... A STATIONARY FRONT WILL REMAIN ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. WARM...MOIST AND INCREASINGLY UNSTABLE AIRMASS ALONG AND SOUTH OF THE FRONT CAN BE EXPECTED THIS AFTERNOON. AS A SERIES OF UPPER LEVEL DISTURBANCES RIDE SOUTHEAST ALONG THE STALLED FRONTAL BOUNDARY... THUNDERSTORMS WILL DEVELOPED. DUE TO THE EXPECTED VERY UNSTABLE AIR- MASS ALONG AND SOUTH OF THE FRONT...SOME OF THESE STORMS COULD BECOME SEVERE...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONT WILL LINGER AROUND THE TENNESSEE RIVER VALLEY THROUGH NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...SOME SEVERE STORMS WILL BE POSSIBLE AT TIMES EACH DAY THROUGHOUT THE UPCOMING WEEK. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. DH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL ANDREWS 35.20N 83.82W
05/20/2006 E0.75 INCH CHEROKEE NC TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
919 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL ANDREWS 35.20N 83.82W
05/20/2006 E1.00 INCH CHEROKEE NC TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
923 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 1 E ETOWAH 35.33N 84.51W
05/20/2006 E1.00 INCH MCMINN TN AMATEUR RADIO
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ENGLEWOOD 35.42N 84.49W
05/20/2006 E1.75 INCH MCMINN TN AMATEUR RADIO
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
949 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG TEN MILE 35.67N 84.67W
05/20/2006 MEIGS TN LAW ENFORCEMENT
FEW TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 PM EDT SAT MAY 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL HIAWASSE DAM 35.15N 84.17W
05/20/2006 E0.88 INCH CHEROKEE NC LAW ENFORCEMENT
&&The Northeast Alabama radar (KHTX), 37 km away, was scanning. The volume nearest the first event began at 02:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510283.